Thunderstorm Wind, Sullivan
- When
- June 28, 4:08 PM EST
- Where
- Sullivan County, Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.650, -74.700
Trees and wires were blown down.
A low pressure system moved through eastern Canada and dragged a cold front through the northeast. Scattered convection developed along the front and a few storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A low pressure system moved through eastern Canada and dragged a cold front through the northeast. Scattered convection developed along the front and a few storms produced severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 28, 1:51 PM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 251 PM EDT THU JUN 28 2007 .SYNOPSIS... A COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING. SHOWERS AND THUNDERSTORMS AHEAD OF THIS FRONT WILL IMPACT AREAS ALONG AND SOUTH OF THE NEW YORK...PENNSYLVANIA BORDER THIS EVENING...BEFORE COOLER AND DRIER WEATHER MOVES IN FROM THE NORTH OVERNIGHT TONIGHT. A MUCH NICER...YET COOLER DAY IS IN STORE FOR FRIDAY AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION ON FRIDAY. THIS FAIR AND COOLER WEATHER WILL CONTINUE THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... FAIRLY WEAK CONVECTIVE LINE NOW OVER NEPA AND JUST INTO THE SOUTHERN TIER OF NEW YORK HAS YET TO SHOW SEVERE POTENTIAL. HOWEVER...CURRENT MESOANALYSIS SHOWS INCREASING INSTABILITY SOUTH AND EAST OF THIS LINE WITH CAPES APPROACHING 1500 J/KG AND NO CAP AS MORE SUNSHINE HAS OCCURRED OVER THIS REGION. STILL EXPECT THE CONVECTIVE LINE TO STRENGTHEN WITH TIME...BUT FROM A LINE ALONG AND NORTHWEST OF ELMIRA-BINGHAMTON-NORWICH...IT APPEARS THE THREAT HAS ENDED FOR TODAY AS CURRENT MESOANALYSIS SHOWS DECREASING DEWPOINTS AS DRIER AIR FILTERS IN FROM THE NORTH AND WEST. MAIN THREAT FROM THE CONVECTION WILL BE HEAVY RAINFALL...STRONG WINDS...AND THE POTENTIAL FOR LARGE HAIL GIVEN MODEL FORECAST SOUNDINGS AT AVP. STORMS THIS AFTERNOON HAVE MOVED EAST FAIRLY RAPIDLY...SO FEEL THE FLOODING THREAT IS SOMEWHAT REDUCED...UNLESS WE GET SOME TRAINING OF ECHOES AS THE FRONT SLOWS SOMEWHAT WITH ITS SOUTHWARD PUSH THROUGH THE CWA. OVER THE FAR NORTHWEST ZONES /FINGER LAKES-MOHAWK VALLEY/ FILTERED SUNSHINE IS STARTING TO MOVE BACK IN...ALLOWING TEMPS TO RISE TOWARDS 80. SO...AFTER A DREARY MORNING...A NICE END TO THE DAY IS IN STORE IN THESE LOCATIONS. MODELS SLUGGISHLY MOVE THE COLD FRONT SOUTH OF OUR SOUTHERNMOST ZONES NEAR OR JUST AFTER MIDNIGHT TONIGHT WITH CLEARING SKIES MOVING IN FROM THE NORTH. THE CLEARING WILL REACH THE WY VALLEY LAST...SOMETIME AROUND 5-6AM. LOWS WILL BE QUITE A BIT COOLER THAN IT HAS BEEN OVER THE PAST FEW NIGHTS...REACHING THE L/M 50S. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... BROAD CYCLONIC FLOW ENVELOPES THE AREA ON FRIDAY WITH A QUIET WEATHER DAY ON TAP. EXPECT SKIES TO BE MOSTLY SUNNY THROUGHOUT THE CWA. TEMPERATURES IN THIS DRIER AIRMASS ARE QUITE A BIT DIFFERENT IN THE NAM/GFS...WITH THE NAM ABOUT 2C COOLER AT 850 THAN THE GFS. THIS IS DUE TO A COOLER INITIALIZATION OVER A DATA SPARSE AREA OF ONTARIO CANADA TODAY AT 12Z. BECAUSE OF THIS DISCREPANCY...HAVE BLENDED THE MOS GUIDANCE WHICH BRINGS HIGHS INTO THE LOWER 70S. ON SATURDAY...A SHORTWAVE APPROACHES THE REGION BY AFTERNOON. THIS FEATURE IS WEAKER THAN SHOWN IN PREVIOUS DAYS...SO HAVE CUT BACK THE POPS TO SCHC AND HAVE RESTRICTED THEM ONLY TO OUR NORTHEASTERN MOST ZONES. WELL SEE SOME INCREASED CLOUD COVER THROUGHOUT THE AREA...BUT SKIES SHOULD AVERAGE OUT PSUNNY. WITH T850 ONLY AROUND 8C EXPECT HIGHS ONLY TO REACH THE L/M 70S. ON SATURDAY NIGHT...WITH CONTINUED COOLING ALOFT TO BELOW 4C...EXPECT LOWS TO BE PRETTY CHILLY. HAVE FOLLOWED THE COOLER MAV NUMBERS WHICH SUGGESTS SOME LOCATIONS COULD FALL AS LOW AS 40F...PRETTY UNUSUAL FOR THE FIRST OF JULY. ANOTHER BEAUTIFUL DAY ON TAP FOR SUNDAY UNDER CONTINUED COOL NORTHWEST FLOW ALOFT. T850 WILL AGAIN BE NEAR 8C...SO WELL STICK TO L70S AS SHOWN BY THE 12Z MEX GUIDANCE. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... DRY SEASONABLE CONDITIONS EXPECTED TO LAST INTO EARLY NEXT WEEK. BY LATER TUESDAY...AN APPROACHING WARM FRONT COULD TOUCH OFF SOME SHOWERS OR THUNDERSTORMS. A SLOWLY APPROACHING UPPER-LEVEL TROUGH...ALONG WITH A COLD FRONT...WILL KEEP THE CHANCE OF CONVECTION IN THE FORECAST BOTH WEDNESDAY AND THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR ARE EXPECTED MOST OF THE TIME THROUGH EARLY EVENING. AT KBGM AND KAVP...SCATTERED SHOWERS AND THUNDERSTORMS COULD BRING BRIEF MVFR RESTRICTIONS THROUGH LATE AFTERNOON (ABOUT 22Z). FROM LATER TONIGHT THROUGH FRIDAY...VFR AND MAINLY CLEAR SKIES WILL PREVAIL. WINDS WILL BECOME NORTHWEST THIS AFTERNOON AT MOST OF THE TERMINAL SITES AT ABOUT 15 KT...EXCEPT FOR KAVP...WHICH WILL REMAIN SOUTHWEST UNTIL LATE AFTERNOON (AROUND 22Z). LIGHT NORTHWEST WINDS ANTICIPATED TONIGHT AT ALL SITES...INCREASING TO 10-15 KT ON FRIDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JMA NEAR TERM...JMA SHORT TERM...JMA LONG TERM...MLJ AVIATION...MLJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 233 PM EDT THU JUN 28 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-291845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE- 233 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. NYZ062-PAZ038>040-043-044-047-048-072-291845- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 233 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS EVENING...WITH THUNDERSTORMS FORMING ALONG AND AHEAD OF THE FRONT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...AND VERY HEAVY DOWNPOURS. DUE TO THE WET ANTECEDENT SOIL CONDITIONS...HEAVY DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH THIS EVENING. ARNOTT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL TUNKHANNOCK 41.54N 75.95W
06/28/2007 E0.75 INCH WYOMING PA PUBLIC
&&
RRMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 404 PM EDT THU JUN 28 2007 PAZ047-282100- LUZERNE PA- 404 PM EDT THU JUN 28 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES WEST OF HUNTINGTON MILLS...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CAMBRA AT 410 PM EDT... NEW COLUMBUS AT 415 PM EDT... HUNTINGTON MILLS AT 420 PM EDT... EAST BERWICK AND NESCOPECK AT 435 PM EDT... BEACH HAVEN AND LEE AT 440 PM EDT... BRIGGSVILLE AND POND HILL AT 445 PM EDT... SLOCUM AND DERINGER AT 450 PM EDT... MOYERS GROVE AT 455 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RRM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST AVOCA 41.34N 75.74W
06/28/2007 M50.00 MPH LUZERNE PA ASOS
&&
DJNPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL TUNKHANNOCK 41.54N 75.95W
06/28/2007 E0.75 INCH WYOMING PA PUBLIC
0352 PM TSTM WND DMG ARCHBALD 41.51N 75.54W
06/28/2007 LACKAWANNA PA COUNTY OFFICIAL
TREES KNOCKED BY THUNDERSTORM WINDS.
0359 PM TSTM WND GST AVOCA 41.34N 75.74W
06/28/2007 M50.00 MPH LUZERNE PA ASOS
0408 PM NON-TSTM WND DMG MONTICELLO 41.65N 74.69W
06/28/2007 SULLIVAN NY LAW ENFORCEMENT
TREES AND WIRES DOWN
&&
JMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
430 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG NEW ALBANY 41.60N 76.44W
06/28/2007 BRADFORD PA COUNTY OFFICIAL
TREES DOWN.
&&
DJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
459 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 5 N HONESDALE 41.65N 75.25W
06/28/2007 WAYNE PA COUNTY OFFICIAL
TREES DOWN FROM THUNDERSTORM WINDS.
0330 PM TSTM WND DMG HAWLEY 41.48N 75.18W
06/28/2007 WAYNE PA COUNTY OFFICIAL
TREES DOWN FROM THUNDERSTORM WINDS.
&&
DJNThe Albany radar (KENX), 117 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and wires were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44313.